MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0381
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, it is unknown if the reported device will be made available to verathon for further investigation, as it was last reported to be in possession of the facility's risk management team.Several attempts were made to follow-up on the return status of the reported device, but a response from the customer of the device's return has yet to be received.Information found on page 18 of the glidescope bflex single-use bronchoscopes for glidescope core: operation & maintenance manual (omm) currently provides a compatibility table for the glidescope bflex single-use bronchoscope use with endotracheal tube, double-lumen tube, and airway catheter only.Information provided for the use of the size 5.8 bflex single-use bronchoscope lists the 5.8 size being compatible with endotracheal tubes (et) only, with a "minimum inside diameter" of 7.0 mm.While the exact root cause of the reported event could not be fully determined, a possible cause for the reported tip separation could be due to the size of the tracheostomy tube that was reported to have been used with the glidescope bflex 5.8 single-use bronchoscope.Based on information provided, it is known that the glidescope bflex 5.8 single-use bronchoscope tip detached while in use with a 6.0 size shiley tracheostomy tube.While the exact model 6.0 size shiley tracheostomy tube is unknown, information found for 6.0 size shiley tracheostomy tubes indicates that they likely have an inner diameter (id) measurement of less than 7.0 mm.Therefore, the tracheostomy tube used with the glidescope bflex 5.8 single-use bronchoscope during the event may have been smaller than the minimum size 7.0 mm inner diameter recommended when endotracheal tubes are used with the bflex 5.8 single-use bronchoscope.Due to the inner diameter size difference, this may have potentially caused difficulties for the physician when attempting to remove the glidescope bflex 5.8 single-use bronchoscope from the 6.0 size shiley tracheostomy tube, likely causing the reported "shearing" of the bronchoscope during its attempted removal.As already stated, the omm provides compatibility requirements for the glidescope bflex single-use bronchoscopes with endotracheal tube, double-lumen tube, and airway catheter only.The tracheostomy tube used in the procedure currently has not been validated by verathon for compatibility for use with the glidescope bflex single-use bronchoscopes.Any usage of the glidescope bflex bronchoscope outside of what is listed in the omm is currently outside of verathon's released labeling.At this time, verathon continues to investigate the reported event and if any new information becomes available for the following device, a supplemental report will be submitted in accordance with 21 cfr 803.56.Verathon will continue to monitor for any ongoing trends.
 
Event or Problem Description
The customer reported that during a procedure to remove a large granuloma causing an airway obstruction on a very critical 65-year-old female patient, the physician first attempted to remove the airway obstruction by utilizing a glidescope bflex 3.8 single-use bronchoscope inserted into a 6.0 size shiley tracheostomy tube.The physician reported not being able to remove the obstruction using the glidescope bflex 3.8 single-use bronchoscope and switched to the larger size glidescope bflex 5.8 single-use bronchoscope in another attempt to remove the airway obstruction.The glidescope bflex 5.8 single-use bronchoscope was used, but again the procedure was reported as unsuccessful in removing the airway obstruction.An ent doctor was called in for consultation, and it was determined that the patient was to be sent to surgery.It was reported that no operating rooms were available at that time.At some point prior to surgery the glidescope bflex 5.8 single-use bronchoscope was removed from the 6.0 size shiley tracheostomy tube, and the tip was reported to have "sheared off" and fell inside the patient.The patient was reported to have passed prior to going into surgery.

Brand Name
GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key16410239
Report Number9615393-2023-00040
Device Sequence Number11604223
Product Code EOQ
UDI-Device Identifier10879123006407
UDI-Public011087912300640710FT22280017230708
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2023
Device Model Number0570-0381
Device Catalogue Number0570-0397
Device Lot NumberFT222800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Initial Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale